MAUDE Adverse Event Report: DEPUY MITEK HEALIX ADVANCE KNOTLESS PEEK ANCHOR, 5.5 MM; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK HEALIX ADVANCE KNOTLESS PEEK ANCHOR, 5.5 MM; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 222334
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and evaluated.Visual observation confirms that the same side of the fish mouth tip of the anchors is broken.The failure is consistent with pulling the suture too hard while tensioning it after inserting the anchor causing the anchor to snap and break.The sales rep reported the surgeon was using two strands of fibertape and pulled too hard causing the suture to come out of the side of the anchor.This is a user technique issue.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy synthes mitek complaints system revealed a dissimilar complaint of any kind for this lot released to distribution.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep reported that during a rotator cuff repair surgical procedure, it was observed that a healix advance knotless peek anchor, 5.5mm broke when the surgeon was loading the suture.The sales rep reported that the surgeon was using two strands of fibertape and pulled too hard causing the suture to come out of the side of the anchor.The surgeon completed the procedure with another like device with no patient consequences or delays.All available information has been disclosed.If additional information should become available, a supplelmental medwatch will be submitted accordingly.

Brand Name
HEALIX ADVANCE KNOTLESS PEEK ANCHOR, 5.5 MM
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key7678252
Report Number1221934-2018-50738
Device Sequence Number16355734
Product Code MBI
UDI-Device Identifier10886705023486
UDI-Public10886705023486
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K130539
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/30/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2016
Device Catalogue Number222334
Device Lot Number3731705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2015
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2015
Initial Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1